Im struggling with med withdrawl and don't know what to do

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Emomess
New Member


Date Joined Feb 2009
Total Posts : 1
   Posted 2/16/2009 4:44 AM (GMT -7)   
Hi Im 21 and I feel powerless and almost worst off from when I started taking effexor-xr. My doc gave it to me for major depressiona and anxiety from social phobia, I was told to take it for a year while I saw a psychologist, and slowly made myself go off them. During the year that I took them it helped me somewhat, especially calming me down, but I had every side effect described in the book and it was frustrating. Since I've been off them, gradually getting myself off them, for about 2 months now I've been more sad then ever. I get hot flushes still, my memory is even worse off I literally can't keep up with a conversation anymore, and the fatigue is torture, getting through a day of college is half torture. I have just lost motivation and enthusiam for everything and feel like I'm almost back at square one. I have no one that really supports me my parents were totally against it and never helped. I'm scared of taking any more medication it seems to do people more harm then good in the long run? Does anyone have any advice? I feel I'll end up failing school since I can barely get the energy to do anything and concerntrate. I just feel so worthless and alone.

Akram
Veteran Member


Date Joined Feb 2005
Total Posts : 616
   Posted 2/16/2009 5:20 AM (GMT -7)   
emomess welcome to healing well, sometimes medications don't work, that doesn't mean that you should give up on that, you should see your doctor and maybe you can try a difirent medication that works for you, it doesn't always work the first time around even for most people. and almost every medication has certain side effect, good news is these side effects don't always apply for everyone, infact there might be medication that actually has no side effects for your case, you have to keep trying to find what works for you.

if your intreasted there is a free site that can help you using CBT, check this:
http://www.moodgym.anu.edu.au/welcome


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40590
   Posted 2/16/2009 11:16 AM (GMT -7)   
Hi Emomess,

I take effexor and tried to go off of it once, I sympathise with you. It is a very hard drug to go off of. I wish you the best with this.

The moodgym site that Akram gave you helps a lot of people, especially ones that don't want to take meds.

There are many other meds out there that you could try though, so don't give up hope.

I am sorry that effexor didn't work for you.

Best wishes for a wonderful day.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 2/16/2009 1:20 PM (GMT -7)   

Hey there,

I know Effexor is a tough drug to go off of as so many members have posted on the site.  I will be here praying for you and hoping you will make it through.  You are much stronger then you think.

Gentle Hugs  and lots of emotional support to you.

Kitt


 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


mom9mom
Regular Member


Date Joined Sep 2008
Total Posts : 489
   Posted 2/17/2009 5:19 PM (GMT -7)   
Emomess like everyone has already told you keep on trying.It some times takes a long time to get your meds. right but I think in the end it is worth it.
Lost half of my small intestineJan.2008.Ilieostomy for 5 months then reverst in June 2008,Nerve damage to right leg,part of my right hip bone removed Jan. 2008,Cronic pain,hernia,infection in my back called discites,and depression.Gallbladder removed Nov,2008.Surgery to fuse L3 and L4 vertabra Dec. 31,2008.Mother to 9 kids 7 boys 2 girls and 1 stepson.4 grandsons,9 grandaughters.4 of my grandkids I inherited from my twin sister who passed away 6 1/2 years ago from a blood clot after surgery.God has given me my life back after I almost lost it.Even though its a painful and sometimes hard road to walk I take it one step at a time and give thanks to god for every step I take.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:08 AM (GMT -7)
There are a total of 2,734,572 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151342 registered members. Please welcome our newest member, Auroracousland.
239 Guest(s), 2 Registered Member(s) are currently online.  Details
maria2016, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer